MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180312
Medical Device Problem Codes Material Rupture (1546); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization procedure for major aortopulmonary collateral arteries (mapca), an approach was made from the right femoral artery with a sheath (4fr).An angio catheter was advanced to the left internal thoracic artery (lita).From there, a concomitant microcatheter was advanced toward a shunt.After implanting several competitive coils, a galaxy g3 xsft 2.5mm x 5cm coil (glx122505, 30558377) was opened for additional embolization and inserted into the microcatheter.The physician took out the coil and rolled it, but it was not able to make a shape as the physician intended, and it was decided to re-sheath it once.At that time, the user tried to re-sheath, but even though the re-sheath tool was sliding, the introducer sheath did not return to its original shape, and the wire was exposed midway.Therefore, the physician stopped using it and removed the entire delivery system from the patient¿s body.The physician took out another galaxy g3 coil of the same catalog number, and rolled up it, and this one was rolled up as the physician wanted, so the procedure proceeded.The lita was implanted with the galaxy g3 coils, and a deltafill18 3mm x 12cm coil (dlf180312, 30656470) was opened for additional embolization and inserted into the microcatheter.The coil was rolled, but it was not able to make a shape as the physician intended, and it was decided to re-sheath it once.At that time, the user tried to re-sheath, but even though the re-sheath tool was sliding, the introducer sheath did not return to its original shape, and the wire was exposed midway.Therefore, the physician stopped using it and removed the entire delivery system from the patient¿s body.After deltafill18 coil of the same catalog number was used, and there was no problem with it, so the procedure was advanced.The physician was able to embolized the intended vessel and completed the procedure safely.It was unclear if a continuous flush was done.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30656470 number, and no non-conformances related to the malfunction were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2022-00072.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Section b5: additional information received indicated that the coils were withdrawn and discarded.Several competitive coils had been implanted.There was no reported microcatheter kickback.There was no report that the microcatheter appeared damaged.The coils were still attached to the coil delivery systems when removed from the patient.No excessive force was applied to attempt to un-zip or re-zip the introducer.No report that the procedure was prolonged due to the events.Section e1: initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization procedure for major aortopulmonary collateral arteries (mapca), an approach was made from the right femoral artery with a sheath (4fr).An angio catheter was advanced to the left internal thoracic artery (lita).From there, a concomitant microcatheter was advanced toward a shunt.After implanting several competitive coils, a galaxy g3 xsft 2.5mm x 5cm coil (glx122505, 30558377) was opened for additional embolization and inserted into the microcatheter.The physician took out the coil and rolled it, but it was not able to make a shape as the physician intended, and it was decided to re-sheath it once.At that time, the user tried to re-sheath, but even though the re-sheath tool was sliding, the introducer sheath did not return to its original shape, and the wire was exposed midway.Therefore, the physician stopped using it and removed the entire delivery system from the patient¿s body.The physician took out another galaxy g3 coil of the same catalog number, and rolled up it, and this one was rolled up as the physician wanted, so the procedure proceeded.The lita was implanted with the galaxy g3 coils, and a deltafill18 3mm x 12cm coil (dlf180312, 30656470) was opened for additional embolization and inserted into the microcatheter.The coil was rolled, but it was not able to make a shape as the physician intended, and it was decided to re-sheath it once.At that time, the user tried to re-sheath, but even though the re-sheath tool was sliding, the introducer sheath did not return to its original shape, and the wire was exposed midway.Therefore, the physician stopped using it and removed the entire delivery system from the patient¿s body.After deltafill18 coil of the same catalog number was used, and there was no problem with it, so the procedure was advanced.The physician was able to embolized the intended vessel and completed the procedure safely.It was unclear if a continuous flush was done.Additional information received indicated that the coils were withdrawn and discarded.Several competitive coils had been implanted.There was no reported microcatheter kickback.There was no report that the microcatheter appeared damaged.The coils were still attached to the coil delivery systems when removed from the patient.No excessive force was applied to attempt to un-zip or re-zip the introducer.No report that the procedure was prolonged due to the events.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30656470 number, and no non-conformances related to the malfunction were identified.Positioning difficulty and prescore rupture are potential complications associated with the use of the galaxy coil.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 3MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13423317
Report Number3008114965-2022-00073
Device Sequence Number17132023
Product Code KRD
UDI-Device Identifier10886704077190
UDI-Public10886704077190
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberDLF180312
Device Catalogue NumberDLF180312
Device Lot Number30656470
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 XSFT 2.5MM X 5CM; SHEATH (4FR).; UNSPECIFIED ANGIO CATHETER; UNSPECIFIED MICROCATHETER
Patient SexUnknown